Share Facebook
Crohn's Disease Forum » Treatment » 5-ASA/Mesalamine » Pentasa and gas pains


02-02-2007, 10:45 PM   #1
kissycole_1979
 
Pentasa and gas pains

I have been put on Pentasa after my colonoscopy showed a lot of diseased tissue. I just started it today and I am getting gas pains real bad. It feels like someone is stabbing me in my upper part of my stomach. Has anyone else taken this and had this side effect? If so does it go away after a while or should I stop taking it? It almost feels like a flare is coming on. It is driving my hubby nuts because it is making me pass gas like crazy. I am on a low fiber/ low residue diet and it was helping a little with the gas. I am thinking about just trying the diet for a while and seeing what happens. Anyone have any advice? Thanks, Christina
02-02-2007, 11:18 PM   #2
DanSJVDavis
Senior Member
 
DanSJVDavis's Avatar
 
Join Date: Jan 2007
I've been on Pentasa for many moons and I've also had gas nearly constantly, but I couldn't say if it's the pills or not, though gas is one of the listed possible side effects. Tell your doctor about it and see what they suggest. I just kinda live with it and learn who my friends really are.

At one time, I was on Flagyl because I was getting extreme amounts of diarrhea and gas that could give a skunk a run for its money. It was because of anaerobic bacteria in my digestive tract. Not saying that's what it is, because Pentasa does tend to create gas, but yeah, mention to your doctor that you're having massive gas that hurts. Might also try some gas relievers and see if they help from time to time.

Crohn's patients also have a harder time processing oily foods, which can cause excess gas as well, so you might wanna cut back on that if you haven't.

Another thing I've found is that I have far more gas production if I don't keep my heartburn in check.

Anyhoo, enough o' my randomized ramblings. I'm a big believer in not self-diagnosing if I can help it, so tell your doctor about any side effects that are getting out of hand. Sorry I couldn't be of more help there. Haven't found the magic bullet that kills the gas scourge.
__________________
***22 or so years with the Crohn's monkey on my back, 4 surgeries, occasional joint and back issues, but still going strong***

I Was A Middle Age Writer, my blog on my journey toward becoming a published novelist.

Podunkville FX Pics
Podunkville FX
And here's my MySpace Profile: Dan Davis of Podunkville FX MySpace
02-02-2007, 11:38 PM   #3
kissycole_1979
 
Thanks for your help! I really appreciate it. I am going to continue taking it this weekend and if it keeps up I will call my doctor. He gave me the choice wether or not to go on this medicine and I chose to because I wanted something extra to help me out with my symptoms. So I hope the gas goes away and i can deal with this medicine. I am looking for a job and it is hard to work with constant gas and diarrhea.
02-03-2007, 12:03 AM   #4
DanSJVDavis
Senior Member
 
DanSJVDavis's Avatar
 
Join Date: Jan 2007
I hear ya. Crohn's has never struck me as a very office friendly disease, at least for me. Lately I've been considering Crohn's as Fate's nudge telling me that I'm supposed to use my writing talents instead of sticking with the dead end job I had in retail. That and my cynical sense of humor keeps me reaching toward my goal.

Good luck in the job hunt. Been slim pickin's out there in the job market lately.
02-03-2007, 05:58 PM   #5
kissycole_1979
 
Good luck with your wriing. I really hope it works out for you. I tried writing once but I am not very creative in describing things. I still do it just for fun though. I hear ya about jobs being slim right now. My husband just lost his job at the factory. It closed down and we have a 7 month old son to take care of and neither of us have jobs. It is a little crazy right now but I know that it will work out.
02-04-2007, 07:00 PM   #6
ruthymg
 
Hi Kissycole, I too take Pentasa and have taken it for a good 5 years. Like you I too suffer with gas pains but take Mebeverine to try and ease it. Pentasa is a nice drug in that its relatively mild and doesn't have too many side effects or do much in the way of longterm damage. It may just take a little while for your body to get used to the drug, give it a little time it may help. I honestly can't remember if I was in real pain when I started taking it, I know I was in a really bad flare so possibly I was but that was more likely my crohns and not the Pentasa. Hope this helps.


Ruth
02-06-2007, 05:16 AM   #7
Mazen
Senior Member
 
Mazen's Avatar
 
Join Date: Nov 2006
Location: Beirut, Lebanon
I have been taking Pentasa for more than 6 years and haven't noticed any side effects
02-06-2007, 07:48 PM   #8
TammySue62
Senior Member
 
TammySue62's Avatar
 
Join Date: Nov 2006
Location: hamilton, Ontario

My Support Groups:
I too have been taken pentasa for over 15 years. Two tabs 4 times a day. I think that it is more of a maintance drug for CD. It hasnt harmed me in any way.


Tammy
02-09-2007, 09:52 AM   #9
kissycole_1979
 
Thanks everyone for your help and info. I will try to keep taking it and see what happens. I may call the doctor and see if there is anything else I can take that won't give me such bad gas pains if it doesn't lessen up soon.
Reply

Crohn's Disease Forum » Treatment » 5-ASA/Mesalamine » Pentasa and gas pains
Thread Tools


All times are GMT -5. The time now is 08:52 AM.
Copyright 2006-2017 Crohnsforum.com